Alert archive / New Jersey / Small Craft Advisories in 2018

Small Craft Advisory 99, NWS Philadelphia/Mount Holly

November 10, 2018

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 10, 2018, 5:50 PM EST. It took effect at Nov 10, 2018, 6:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2018, 5:50 PM EST (22:50 UTC)
In effect from
Nov 10, 2018, 6:00 PM EST
Expired
Nov 11, 2018, 6:00 AM EST
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

278 
WHUS71 KPHI 102250
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
550 PM EST Sat Nov 10 2018



ANZ430-431-110800-
/O.EXP.KPHI.GL.W.0036.000000T0000Z-181110T2300Z/
/O.NEW.KPHI.SC.Y.0099.181110T2300Z-181111T0800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
550 PM EST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SUNDAY...
...GALE WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 3 AM EST Sunday.

* WINDS AND SEAS...Northwest winds 10 to 20 kt with gusts up to 30 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ450>455-111100-
/O.EXP.KPHI.GL.W.0036.000000T0000Z-181110T2300Z/
/O.NEW.KPHI.SC.Y.0099.181110T2300Z-181111T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
550 PM EST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY...
...GALE WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect until 6 AM EST Sunday.

* WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 
  30 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
737 
WHUS71 KPHI 110815
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
315 AM EST Sun Nov 11 2018


ANZ430-431-110915-
/O.EXP.KPHI.SC.Y.0099.000000T0000Z-181111T0800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
315 AM EST Sun Nov 11 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

A few gusts around 20 knots through the early morning. Winds and
seas will continue to diminish later today. 

$$

ANZ450>455-111100-
/O.CON.KPHI.SC.Y.0099.000000T0000Z-181111T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
315 AM EST Sun Nov 11 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 25
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
355 
WHUS71 KPHI 111056
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
556 AM EST Sun Nov 11 2018

ANZ450>455-111200-
/O.EXP.KPHI.SC.Y.0099.000000T0000Z-181111T1100Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
556 AM EST Sun Nov 11 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS
MORNING...

There will be a few gusts between 20 and 25 knots through the
early morning. Overall, winds and seas will decrease today. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 3:55 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 10, 3:55 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
355 PM EST Sat Nov 10 2018

.SYNOPSIS...
High pressure will continue building in from the west and persist
through early Monday before shifting offshore. A low pressure system
will move northward along the eastern seaboard Monday night through
Tuesday. High pressure then returns through the end of next week.
Unsettled weather returns next weekend.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A widespread freeze is expected tonight, with a Freeze Warning
overnight for the remaining counties where technically a growing
season is hanging on.

A potent upper-level trough and accompanying short wave energy will
slide across New England through this evening, then lift out
overnight. As this occurs, the initial cyclonic flow will then turn
more zonal allowing surface high pressure to build closer to our
area. The pressure difference between this high edging closer to the
Mid-Atlantic and deep low pressure near the Canadian Maritimes, will
maintain a tightened pressure gradient across our area. The cold air
advection at 850 mb however is forecast to subside into this
evening, and with some increasing subsidence the mixing is expected
to diminish. This should result in the winds diminishing quickly
through early evening, with some areas decoupling by late evening.
The airmass is cold, however the lessening of the wind along with
low dew points and a mainly clear sky will result in a rather cold
night. Widespread sub-freezing temperatures are expected through the
night.

The airmass that is advecting in is very dry with dew points now
down into the teens across much of the region. These should rebound
some tonight as the mixing diminishes. Low temperatures are a
MOS/continuity blend, and these along with trends in the hourly
temperatures will depend on how quick the winds diminish through the
evening.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A more zonal flow aloft will allow surface high pressure to build
over our region by late in the day Sunday. There is some short wave
energy within the zonal flow, and this could provide a little high
level cloudiness at times. Overall, plenty of sunshine is
anticipated due to the subsidence and rather dry airmass.

The airmass is forecast to modify some aloft through the day,
however it still remains cold with afternoon high temperatures
topping out in the 40s (30s in the higher terrain). The presence of
incoming high pressure will result in much less wind compared to
Saturday, with any more notable breeze subsiding by late
afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Summary: Tranquil weather is expected through Monday before the next
big system moves up the coast Monday night through Tuesday. Quiet
weather is expected again through the end of the week in the wake of
Tuesday's system. Unsettled weather will be possible again by next
weekend.

Sunday night through Monday...High pressure will be centered across
our area by the start of the period, but will move quickly offshore
through the day Monday as low pressure moves up the East Coast.
Another mostly clear and chilly night in store for Sunday night,
although not quite as cold as Saturday night with most locations
bottoming out at or a few degrees below freezing. Cloud cover will
increase and temperatures will be a bit warmer during the day Monday
as southerly flow returns with highs reaching upper 40s to low 50s.

Monday night through Tuesday night...Low pressure will move quickly
northward from the Gulf Coast toward the Mid-Atlantic Coast in
response to an upper trough surging south across the northern tier
and Great Lakes regions by early Tuesday. Medium range guidance has
come into better agreement on the track of this system and timing
still seems to be in fairly good agreement. Most of the heaviest
rain looks to fall between Monday night and Tuesday morning with
showers possibly lingering through the evening. As of now, it
appears the heaviest rain will fall across Delmarva, southern NJ,
and along the coast. About 1-2 inches of rainfall will be possible,
with locally higher amounts of 3 inches or more especially toward
the coast and across Delmarva.

Colder air will be in place as this system impacts the region. There
will be a chance for a wintery mix of precip in the higher
elevations, mostly north and west of the fall line (including the
Lehigh Valley, southern Poconos, and NW NJ). Thinking as of now that
a mix of rain and snow or sleet would be most probable around the
onset of the precip as well as when the precip is ending and colder
air begins filtering in. Model soundings indicate a layer of dry air
around 850 mb will be in place as precip begins overrunning the
airmass. Therefore, would not be surprised to see precip falling
initially as light sleet (or snow in higher elevations) before
quickly mixing with and changing to rain. The extent of any
potential frozen precip will be highly dependent on the exact track
of the low and exactly how cold it is aloft and at the surface, which
is still a bit uncertain at this time. Regardless, temperatures will
likely be too warm for any accumulations aside from perhaps a
dusting in the highest elevations of the Poconos.

Wednesday through Saturday...Upper trough moves out as westerly flow
sets up across the region. High pressure will build in from the west
and prevail through the end of the week with dry and mostly clear
conditions expected. Wednesday will be seasonably cold with high
temperatures in the 30s for many and struggling to climb above 40
degrees south of I-95. Lows Wednesday night will once again fall
into the 20s for most locations across the area. Temperatures will
rebound slowly under mostly clear skies through the end of the week
as high pressure weakens and low level flow slowly turns southerly.
By late Friday, another trough appears to dip southward across the
Great Lakes. Guidance differs considerably as to the exact impact
this next system may have on our area, but it does appear that cloud
cover will increase and precip chances will return again by late
Friday through Saturday.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of this afternoon...VFR with any lingering cloud bases at or
above 5000 feet dissipating. West-northwest winds 15-25 knots with
gusts to around 35 knots, diminishing after 22z.

Tonight...VFR. Northwest winds 10-15 knots, diminishing to 5-8 knots
and possibly becoming light and variable at some terminals.

Sunday...VFR. West-northwest winds 10 knots or less, becoming
locally west-southwest late in the day.

Outlook...

Sunday night through Monday...VFR conditions expected with mostly
light winds overnight becoming south less than 10 knots on Monday.

Monday night...VFR conditions early will become MVFR/IFR late as
rain develops and moves into the area. Rain may mix with snow at
KABE and KRDG. Increasing northeast winds overnight.

Tuesday...MVFR/IFR conditions expected in rain. Northeast winds will
become northwest and gusty by Tuesday night.

Wednesday...Mainly VFR conditions expected. Northwest winds around
15 knots with gusts around 25 to 30 knots.

Thursday...Mainly VFR conditions expected. West to southwest winds
less than 10 knots.

&&

.MARINE...
Strong cold air advection and deep mixing will weaken through
tonight, allowing the west-northwest winds to diminish with time.
The gale force gusts look to end early this evening, therefore will
keep the Gale Warning through 6 PM for now. Thereafter, a Small
Craft Advisory will be needed however winds and seas will be on the
decrease later tonight and especially Sunday.

Outlook...

Sunday night through and Monday...Sub-Small Craft Advisory
conditions expected.

Tuesday...Small Craft Advisory conditions develop Tuesday morning.
Winds will gust above 25 knots and seas will build to 6 to 10 feet.

Tuesday night through Wednesday...Gale force conditions develop
Tuesday night and persist through Wednesday. Winds start to diminish
later Wednesday. Seas will gradually diminish, falling below 5 feet
Wednesday night.

Thursday...Sub-Small Craft Advisory conditions expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freeze Warning from 10 PM this evening to 9 AM EST Sunday for
     PAZ070-071.
NJ...Freeze Warning from 10 PM this evening to 9 AM EST Sunday for
     NJZ016>018-022>025.
DE...None.
MD...Freeze Warning from 10 PM this evening to 9 AM EST Sunday for
     MDZ008-012-015-019-020.
MARINE...Gale Warning until 6 PM EST this evening for ANZ430-431-
     450>455.

&&

Synopsis...Staarmann
Near Term...Gorse
Short Term...Gorse
Long Term...Staarmann
Aviation...Gorse/Meola
Marine...Gorse/Meola
Hazardous weather outlook, Nov 10, 3:57 PM EST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
357 PM EST Sat Nov 10 2018

DEZ001>004-NJZ001-007>010-012>015-019>021-026-027-PAZ054-055-060>062-
101>106-112100-
New Castle-Kent-Inland Sussex-Delaware Beaches-Sussex-Warren-Morris-
Hunterdon-Somerset-Middlesex-Western Monmouth-Eastern Monmouth-
Mercer-Northwestern Burlington-Ocean-Cumberland-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
357 PM EST Sat Nov 10 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rain on Tuesday could be heavy enough to result in flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ008-012-015-019-020-NJZ016>018-022>025-PAZ070-071-112100-
Cecil-Kent MD-Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Delaware-Philadelphia-
357 PM EST Sat Nov 10 2018

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY...

This Hazardous Weather Outlook is for northeast Maryland, southern
New Jersey and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

Rain on Tuesday could be heavy enough to result in flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ430-431-450>455-112100-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
357 PM EST Sat Nov 10 2018

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gale force winds are possible late Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Nov 10, 4:09 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EST SAT NOV 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     NON-TSTM WND DMG 1 NE OXFORD TWP         40.83N  74.97W
11/10/2018                   WARREN             NJ   DEPT OF HIGHWAYS

            DOWNED TREE ON US 46 BOTH DIRECTIONS EAST OF CR
            625/PEQUEST FURNACE RD (WHITE TWP). 1 TO 2 LANES CLOSED.

&&

EVENT NUMBER PHI1801870

MPS
Local storm report, Nov 10, 5:16 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 PM EST SAT NOV 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     NON-TSTM WND DMG LAWRENCE TWP            40.29N  74.73W
11/10/2018                   MERCER             NJ   SOCIAL MEDIA

            PER LAWRENCE TOWNSHIP SOCIAL MEDIA: PRETTYBROOK RD IS
            CLOSED IN BOTH DIRECTIONS DUE TO A TREE DOWN.

&&

EVENT NUMBER PHI1801871

MPS

Nearby

Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.